North Carolina, 2012Lightning Strike in North Carolina, August 19, 2012
August 19, 2012 · NWS ILM · 1 event in 1 county or zone
Lightning struck and killed a man who was fishing on the Northeast Cape Fear River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck and killed a man who was fishing on the Northeast Cape Fear River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 19, 12:05 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 19, 12:05 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EDT SUN AUG 19 2012
.SYNOPSIS...
RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL TODAY AS A
DISTURBANCE OVER THE GULF STATES TRACKS TO THE NORTHEAST ALONG A
STATIONARY FRONTAL BOUNDARY ACROSS THE REGION. AN UNSETTLED WEATHER
PATTERN WILL PERSIST THROUGH MID WEEK...AS THE FRONT REMAINS STALLED
OVER THE CAROLINAS. A DRYING TREND IS EXPECTED LATE IN THE WEEK AS
HIGH PRESSURE BUILDS FROM THE WEST AND PUSHES THE FRONT OUT TO SEA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM SUNDAY...HAVE SUBSTANTIALLY RAISED POPS FOR THE
REMAINDER OF THE DAYLIGHT HOURS AFTER CONSIDERING LATEST
GUIDANCE...RADAR TRENDS...AND THE RECENT ISSUANCE OF A SEVERE
THUNDERSTORM WATCH. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS
TO AFFECT MUCH OF THE AREA TODAY. PREVIOUS DISCUSSION FOLLOWS:
ON BOARD SATELLITE-DERIVED PRECIPITABLE WATER SENSORS SHOW ENHANCED
COLUMN MOISTURE OVER THE GULF COAST STATES ASSOCIATED WITH SHORT-
WAVE ENERGY MOVING ACROSS GEORGIA AND FAR WESTERN NC. AS THIS
IMPULSE PUSHES NORTHEAST INTO THE SOUTHERN MID-ATLC INTERIOR LATER
TODAY...SHOWERS AND TSTMS WILL INCREASE FROM WEST TO EAST. ONGOING
FORECAST LOOKS GOOD...WITH LIKELY POP VALUES MID AFTERNOON THROUGH
EARLY EVENING. AHEAD OF THIS FEATURE MAINLY ISOLATED CONVECTION
EXPECTED. PREVIOUS DISCUSSION FOLLOWS.
A GOOD SHOT OF RAINFALL IN THE CARDS TODAY ACROSS SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA...AS A SHORT-WAVE PRESENTLY
RIPPING ACROSS GEORGIA TRACKS NE ALONG A QUASI-STATIONARY FRONTAL
BOUNDARY DRAPED OVER THE CAROLINAS. PRESENTLY A LULL IN ACTIVITY
UNDER FAIR CONDITIONS EARLY THIS MORNING...BUT THE APPROACHING
IMPULSE IS VOYAGING AT A GOOD CLIP AND SUSPECT A MIX OF STRATIFORM
RAIN WITH EMBEDDED CONVECTION WILL INFRINGE AND BEAR DOWN ON OUR FAR
WESTERN INTERIOR SOMETIME IN THE LATE MORNING.
IT IS FEASIBLE AS DEPICTED IN HPC QPF FORECASTS THAT THE BEST AXIS
OF RAINFALL WILL FALL ALONG OR JUST WEST OF OUR ZONES COINCIDENT
WITH POSITIONING OF THE STALLED FRONTAL BOUNDARY. ENOUGH VIGOR
IS ASSOCIATED WITH THIS IMPULSE HOWEVER TO SEND A SQUALL-TYPE BAND
OF CONVECTION ACROSS OUR ENTIRE COUNTY WARNING AREA THIS AFTERNOON
INTO THIS EVENING. EXTENSIVE CLOUDS WILL LIMIT THE SEVERE POTENTIAL
AND OVERALL WE EXPECT MAINLY RAIN WITH ISOLATED POCKETS OF THUNDER.
THE FORWARD SPEED OF THE WAVE COULD PRODUCE GUSTY WINDS EVEN IN
SHOWERS HOWEVER.
CLOUDS AND RAIN-COOLED AIR SPREADING SW TO NE LATE MORNING THROUGH
AFTERNOON WILL LIKELY KEEP MAXIMUM TEMPS HELD IN THE MID 80S OVER
MOST AREAS TODAY. OPTED FOR THE WARMER SIDE OF MINIMUM TEMPERATURE
GUIDANCE BY DAYBREAK MONDAY...WITH LINGERING AND STREAMING CLOUDS
ALONG THE STALLED BOUNDARY.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SUNDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH THE
PERIOD AS THE UPPER TROUGH REMAINS TO THE WEST AND A FRONTAL
BOUNDARY LINGERS NEAR OR OVER THE AREA. EXPECT TO SEE SCATTERED
SHOWERS AND STORMS EACH DAY WITH HIGHS IN THE MID TO UPPER 80S AND
LOWS WITHIN A COUPLE DEGREES OF 70.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
WEATHER WILL TRANSITION TOWARD A DRIER REGIME DURING THE PERIOD AS
THE COLD FRONT NEAR THE AREA SLOWLY MOVES OUT TO SEA AS THE UPPER
TROUGH SHIFTS EASTWARD. CHANCES FOR SHOWERS AND STORMS WILL
DECREASE EACH DAY...FALLING FROM THE CHANCE CATEGORY WEDNESDAY TO
ISOLATED BY THE WEEKEND. MAXIMUM TEMPERATURES OF MID TO UPPER 80S
ARE EXPECTED EACH DAY WITH LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 12Z...CONVECTION UNDERWAY WITH INTERMITTENT IFR VISIBILITIES.
MOST OF THE ACTIVITY WILL PUSH TO AND OFF THE COAST BY 20Z...WITH
MAINLY LIGHT TO MODERATE SHOWERS BEHIND THE MAIN LINE OF CONVECTION.
DOUBT THE ATMOSPHERE WILL HAVE TIME TO RELOAD...SO MAINLY
DIMINISHING SHOWER ACTIVITY INTO THE EARLY EVENING. TONIGHT...MODELS
ARE IN FAIRLY GOOD AGREEMENT IN LOWERING THE CEILINGS TO MVFR BY
MIDNIGHT...WITH A REASONABLY STRONG CHANCE WE WILL SEE IFR CEILINGS
AS THE OVERNIGHT HOURS PROGRESS. MONDAY...ANOTHER SLUG OF MOISTURE
SHOULD MOVE IN AROUND DAYBREAK. WENT WITH VCSH AT THE PRESENT TIME
DUE TO SOME UNCERTAINTY. CEILINGS WILL LIKELY HANG BELOW VFR MOST OF
THE DAY.
EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH
TEMPO MVFR/IFR THROUGH TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM SUNDAY...HAVE RAISED A SEVERE THUNDERSTORM WATCH
FOR ALL THE COASTAL WATERS. MOST LIKELY TIME FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. PREVIOUS
DISCUSSION FOLLOWS:
MODERATE SW WINDS EXPECTED TODAY AS A STALLED FRONTAL BOUNDARY
HOLDS INLAND. AN IMPULSE TRACKING ALONG THIS FRONT WILL BRING A
GOOD CHANCE OF RAIN AND ISOLATED TSTMS OVER THE WATERS LATER THIS
AFTERNOON AND TONIGHT. BECAUSE OF THE SPEED OF THIS IMPULSE GUSTY
WINDS OUGHT TO BE EXPECTED EVEN IN SHOWERS. MARINERS ARE URGED TO
KEEP AN EYE ON THE SKY AND SEEK OUT RADAR TRENDS IF POSSIBLE
BEFORE HEADING OUT...ESPECIALLY LATER TODAY. SEA SPECTRUM WILL BE
DOMINATED BY WAVES WITH 5-6 SECOND INTERVALS...MAINLY SSW WAVES
2-4 FT AND HIGHEST OFFSHORE. VERY WEAK SE SWELL WILL ALSO BE IN
THE MIX BUT NEARLY UNSEEN OR NOT NOTICEABLE GIVEN THE STRONGER
LOCALLY GENERATED SOUTHERLY WAVES.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 AM SUNDAY...GENERALLY EXPECT WINDS OF 15 KT OR LESS THROUGH
THE PERIOD. INITIALLY...WINDS WILL BE FROM THE W-NW MONDAY MORNING
BUT BACK TO SW BY AFTERNOON AND CONTINUE INTO TUESDAY NIGHT. SEAS
OF 3 FT OR LESS ARE EXPECTED THROUGH MUCH OF THE PERIOD...EXCEPT FOR
POTENTIAL 4 FT SEAS FOR ABOUT 12 HOURS FROM 06Z TO 18Z TUESDAY.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 3 AM SUNDAY...SW WINDS OF 10 TO 15 KT WEDNESDAY WILL BECOME
W-NW AT 10 KT OR LESS WEDNESDAY NIGHT. A WEAK GRADIENT LOOKS TO BE
IN PLACE THURSDAY AS THE FRONT MOVES SLOWLY OUT TO SEA AND HIGH
PRESSURE OOZES IN FROM THE WEST. EXPECT LIGHT AND VARIABLE WINDS
UNTIL THURSDAY NIGHT WHEN THE HIGH BETTER ASSERTS ITSELF WITH NW
WINDS OF 10 KT OR LESS. SEAS OF 3 FT OR LESS ARE EXPECTED THROUGH
THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...REK
AVIATION...43
MARINE...REK
Hazardous weather outlook, Aug 19, 9:41 AM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 AM EDT SUN AUG 19 2012
SCZ017-023-201445-
MARLBORO-DARLINGTON-
1041 AM EDT SUN AUG 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-201445-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1041 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105>110-SCZ024-032-033-039-053>056-201445-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
1041 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 11:24 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1224 PM EDT SUN AUG 19 2012
NCZ096-191730-
BLADEN-
1224 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN COUNTY THROUGH 130 PM
EDT...
AT 1224 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF WHITE LAKE TO BLADENBORO...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF ELIZABETHTOWN TO 12
MILES SOUTHEAST OF LUMBERTON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
BLADENBORO...CARVERS...ELKTON...EMERSON...KELLY...LAGOON...LISBON...
ROWAN...CLARKTON AND WHITE LAKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3475 7838 3470 7836 3467 7832 3461 7831
3457 7825 3453 7827 3450 7825 3444 7830
3444 7861 3447 7867 3446 7883 3449 7887
3450 7885 3454 7886 3457 7885 3482 7846
TIME...MOT...LOC 1624Z 256DEG 18KT 3479 7843 3452 7886
REKSpecial weather statement, Aug 19, 11:35 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1235 PM EDT SUN AUG 19 2012
SCZ053-054-191730-
COASTAL HORRY-INLAND HORRY-
1235 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 130 PM
EDT...
AT 1235 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GREEN SEA...OR ABOUT 14 MILES SOUTHEAST OF MULLINS...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...BAYBORO...
GORETOWN...GREEN SEA...HAMMOND...HAND...HOMEWOOD...HORRY...LONGS...
LORIS AND WAMPEE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3391 7927 3418 7918 3422 7913 3425 7913
3424 7900 3397 7868 3378 7873 3378 7875
TIME...MOT...LOC 1635Z 240DEG 21KT 3411 7904
15Special weather statement, Aug 19, 11:38 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1238 PM EDT SUN AUG 19 2012
SCZ039-055-191745-
INLAND GEORGETOWN-WILLIAMSBURG-
1238 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 145 PM EDT...
AT 1238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOURDIN...OR ABOUT 6 MILES NORTHEAST OF SAINT STEPHEN...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...ANDREWS...EARLE...
GOURDIN...HENRY...INDIANTOWN...MORRISVILLE...NESMITH...OATLAND...
RHEMS...SALTERS AND TRIO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3381 7969 3382 7964 3378 7951 3378 7948
3349 7923 3344 7929 3338 7981 3340 7986
3345 7989 3349 7997 3350 7999 3352 8001
TIME...MOT...LOC 1638Z 240DEG 21KT 3349 7985
15Special weather statement, Aug 19, 11:50 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1250 PM EDT SUN AUG 19 2012
NCZ105>107-191745-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
1250 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 145 PM EDT...
AT 1250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOORETOWN...OR ABOUT 11 MILES SOUTHEAST OF BURGAW...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASHTON...EDGECOMB...HAMPSTEAD...
MOORETOWN...ROCKY POINT...SCOTTS HILL...SURF CITY...TOPSAIL...TOPSAIL
BEACH AND WOODSIDE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3441 7756 3429 7775 3430 7777 3429 7779
3444 7796 3469 7766 3448 7757 3447 7754
3446 7753 3445 7753 3444 7751 3443 7752
TIME...MOT...LOC 1650Z 231DEG 24KT 3447 7774
REKSpecial weather statement, Aug 19, 11:53 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1253 PM EDT SUN AUG 19 2012
NCZ099-191800-
COLUMBUS-
1253 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 200
PM EDT...
AT 1253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES WEST OF CLARENDON...OR ABOUT 15 MILES SOUTHWEST OF
WHITEVILLE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...CHADBOURN...
CLARENDON...CRUSOE ISLAND...FAIR BLUFF...HALLSBORO...LAKE WACCAMAW...
MOLLIE...NAKINA...OLD DOCK AND REDBUG.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3443 7860 3443 7858 3441 7853 3420 7846
3403 7875 3431 7905 3435 7903 3435 7902
3437 7900 3446 7864
TIME...MOT...LOC 1653Z 254DEG 23KT 3424 7893
REKSpecial weather statement, Aug 19, 12:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT SUN AUG 19 2012
NCZ096-099-105-109-191830-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
136 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...PENDER...BLADEN
AND COLUMBUS COUNTIES THROUGH 230 PM EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PENDERLEA TO LAKE WACCAMAW...MOVING EAST AT 25
MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...BATARORA...CRUSOE ISLAND...
CURRIE...DELCO...EXUM...FREEMAN...KELLY...LAKE WACCAMAW...LONG
CREEK...MAKATOKA AND MALPASS CORNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3448 7757 3468 7768 3444 7796 3439 7791
3437 7795 3438 7796 3437 7798 3436 7798
3432 7803 3432 7801 3404 7840 3421 7869
3459 7828 3457 7825 3467 7817 3473 7809
3471 7768
TIME...MOT...LOC 1736Z 285DEG 22KT 3469 7802 3434 7849
REKLightning, New Hanover
- When
- August 19, 1:00 PM EST
- Where
- New Hanover County, 0.99 mi NNE of Castle Hayne
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.363, -77.892
Lightning struck and killed a man while fishing on the Northeast Cape Fear River near Castle Hayne.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 19, 20121 death · 5 injured · $3,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arizona, August 19, 2012$25,000 · 52 kt wind · 6 events
- Flash Flood in Arizona, August 19, 2012$20,000 · 1 event
- Hail in New Mexico, August 19, 20121.25 in hail · 9 events
- Heavy Rain in Florida, August 19 to 20, 20127 events
- Hail in Ohio, August 19, 20121 in hail · 4 events
- Flash Flooding and Damaging Wind in North Carolina, August 19, 2012$1,000 · 50 kt wind · 3 events
- Marine Hail in Lake Michigan, August 19, 20120.88 in hail · 2 events
- Damaging Wind in Georgia, August 19, 2012$1,000 · 50 kt wind · 1 event
- Damaging Wind in North Carolina, August 19, 2012$3,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 19, 20121 event
- Tornado in North Carolina, August 19, 2012EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410369.